Alert archive / California / Wind Advisories in 2007

Wind Advisory 18, NWS Sacramento, CA

December 17, 2007

NWS Sacramento, CA issued this wind advisory at Dec 17, 2007, 3:19 PM PST. It took effect at Dec 17, 2007, 8:29 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2007, 3:19 PM PST (23:19 UTC)
In effect from
Dec 17, 2007, 8:29 PM PST
Expired
Dec 18, 2007, 9:57 AM PST
In force
13 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 172319
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
319 PM PST MON DEC 17 2007

...WINDY CONDITIONS EXPECTED OVER LAKE COUNTY AND THE NORTHERN
SACRAMENTO VALLEY LATE TONIGHT THROUGH MOST OF THE DAY TUESDAY...

.A STRONG STORM WILL APPROACH THE NORTHERN CALIFORNIA COAST OVERNIGHT.
THERE WILL BE A SHARP SURFACE PRESSURE GRADIENT WITH STRONG GUSTY
WINDS DEVELOPING AFTER MIDNIGHT ALONG THE COASTAL RANGE AND INTO THE
NORTHERN SACRAMENTO VALLEY. GUSTY WINDS WILL BECOME MORE
WIDESPREAD BY THE AFTERNOON AFFECTING THE REST OF THE SACRAMENTO
VALLEY IN THE AFTERNOON...AND WIND ADVISORIES MAY NEED TO EXPANDED.

CAZ015-064-181245-
/O.NEW.KSTO.WI.Y.0018.071218T0900Z-071219T0000Z/
NORTHERN SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
319 PM PST MON DEC 17 2007

...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST TUESDAY. 

AREAS OF STRONG SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH TUESDAY. GUSTS TO 50
MPH ARE POSSIBLE OVER HIGHER TERRAIN IN SOUTHERN LAKE COUNTY. MODERATE
RAIN IS ALSO EXPECTED WITH THIS SYSTEM OVERNIGHT AND THROUGH THE
DAY. THE WINDS ARE EXPECTED TO DECREASE BY TUESDAY EVENING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE MEASURES
SHOULD BE TAKEN TO AVOID PROPERTY DAMAGE THAT CAN OCCUR FROM
EXPOSURE TO GUSTY WINDS.

$$
3 follow-up statements
000 
WWUS76 KSTO 180429
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
829 PM PST MON DEC 17 2007

...GUSTY WINDS WILL DEVELOP LATE TONIGHT INTO TUESDAY...

.A STRONG COLD FRONT WILL INCREASE THE WINDS ACROSS THE AREA LATER
TONIGHT INTO TUESDAY. SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25
TO 35 MPH IN THE NORTHERN SACRAMENTO VALLEY AND EASTERN FOOTHILLS 
AFTER MIDNIGHT. OCCASIONAL GUSTS TO 45 MPH ARE LIKELY DURING THE
DAY TUESDAY. GUSTY WINDS WILL SPREAD SOUTH TOWARD THE MARYSVILLE
AND YUBA CITY AREAS BY TUESDAY MORNING. GUSTY WINDS ARE ALSO
EXPECTED IN THE HILLS OF LAKE COUNTY. WINDS WILL BE ACCOMPANIED BY
PERIODS OF RAIN TUESDAY.

WINDS WILL SUBSIDE LATE TUESDAY AFTERNOON AS THE COLD FRONT SHIFTS
EAST.  

CAZ016-181230-
/O.EXB.KSTO.WI.Y.0018.071218T1200Z-071219T0000Z/
CENTRAL SACRAMENTO VALLEY-
829 PM PST MON DEC 17 2007

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY. 

SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH BY EARLY
TUESDAY MORNING AS A COLD FRONT APPROACHES. GUSTS TO 45 MPH ARE
POSSIBLE ALONG THE WEST SIDE OF THE VALLEY TUESDAY MORNING...AND
NEAR THE EASTERN FOOTHILLS BY TUESDAY AFTERNOON. WINDS WILL BE
ACCOMPANIED BY PERIODS OF RAIN...MAKING TRAVEL HAZARDOUS AT TIMES.
WINDS AND RAIN WILL DECREASE LATE TUESDAY AFTERNOON AS THE COLD
FRONT SHIFTS EAST OF THE AREA.  

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE MEASURES
SHOULD BE TAKEN TO AVOID PROPERTY DAMAGE THAT CAN OCCUR FROM
EXPOSURE TO GUSTY WINDS.

$$

CAZ066-181230-
/O.EXA.KSTO.WI.Y.0018.071218T0900Z-071219T0000Z/
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
829 PM PST MON DEC 17 2007

...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST TUESDAY. 

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH AFTER MIDNIGHT. GUSTS TO
45 MPH ARE LIKELY...ESPECIALLY TUESDAY MORNING. PERIODS OF HEAVY
RAIN WILL ACCOMPANY THE GUSTY WINDS...MAKING TRAVEL HAZARDOUS AT
TIMES. WIND AND RAIN WILL DECREASE LATE TUESDAY AFTERNOON. 

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE
MEASURES SHOULD BE TAKEN TO AVOID PROPERTY DAMAGE THAT CAN OCCUR
FROM EXPOSURE TO GUSTY WINDS.

$$

CAZ015-064-181230-
/O.CON.KSTO.WI.Y.0018.071218T0900Z-071219T0000Z/
NORTHERN SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
829 PM PST MON DEC 17 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM PST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM PST TUESDAY. 

SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH AFTER
MIDNIGHT. GUSTS TO 45 MPH ARE LIKELY NEAR HILLS AND ELEVATED
TERRAIN. GUSTS OVER 50 MPH ARE POSSIBLE IN THE HILLS OF SOUTHERN
LAKE COUNTY. PERIODS OF RAIN WILL ACCOMPANY THE GUSTY
WINDS...MAKING TRAVEL HAZARDOUS AT TIMES. WINDS AND RAIN WILL 
DECREASE LATE TUESDAY AFTERNOON AS THE COLD FRONT SHIFTS EAST OF
THE AREA.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE MEASURES
SHOULD BE TAKEN TO AVOID PROPERTY DAMAGE THAT CAN OCCUR FROM
EXPOSURE TO GUSTY WINDS.

$$

SG
000 
WWUS76 KSTO 181236
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
436 AM PST TUE DEC 18 2007

...STRONG PACIFIC STORM WILL BRING GUSTY WINDS THIS MORNING...

.A STRONG COLD FRONT MOVED INTO NORTHERN CALIFORNIA THIS MORNING
BRINGING STRONG WINDS TO THE NORTHERN SACRAMENTO VALLEY. THESE SOUTH
TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO OVER 40 MPH WILL
SPREAD SOUTH AND EAST AS THE FRONT MOVES THROUGH THE NORTH STATE.
THE WINDS WILL BE ACCOMPANIED BY PERIODS OF HEAVY RAIN.

THE WINDS WILL SUBSIDE THIS AFTERNOON AS THE COLD FRONT SHIFTS
EASTWARD.

CAZ015-016-064-066-181800-
/O.EXT.KSTO.WI.Y.0018.000000T0000Z-071218T1800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
436 AM PST TUE DEC 18 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING
FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY...LAKE COUNTY AND
THE FOOTHILLS EAST OF THE SACRAMENTO VALLEY.

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH IN THE NORTHERN
SACRAMENTO VALLEY WILL SPREAD INTO THE CENTRAL VALLEY...LAKE
COUNTY AND THE FOOTHILLS EAST OF THE SACRAMENTO LATER THIS
MORNING. GUSTS TO 45 MPH ARE POSSIBLE IN ALL OF THESE AREAS
BETWEEN THE PRE-DAWN HOURS AND ABOUT 10 AM THIS MORNING. WINDS
WILL BE ACCOMPANIED BY PERIODS OF RAIN...MAKING TRAVEL HAZARDOUS
AT TIMES. WINDS AND RAIN WILL DECREASE THIS AFTERNOON AS THE COLD
FRONT SHIFTS EAST OF THE AREA.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE
MEASURES SHOULD BE TAKEN TO AVOID PROPERTY DAMAGE THAT CAN OCCUR
FROM EXPOSURE TO GUSTY WINDS.

$$
000 
WWUS76 KSTO 181757
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
957 AM PST TUE DEC 18 2007

CAZ015-016-064-066-181900-
/O.CAN.KSTO.WI.Y.0018.000000T0000Z-071218T1800Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
957 AM PST TUE DEC 18 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

AS THE COLD FRONT ASSOCIATED WITH THE WINTER STORM MOVES EAST
THROUGH THE INTERIOR OF NORTHERN CALIFORNIA THE SURFACE PRESSURE
GRADIENT HAS RELAXED...AND THE STRONG GUSTY SOUTHEASTERLY WINDS
HAVE DECREASED TO BELOW ADVISORY LEVELS. 

WHILE THE ADVISORY HAS BEEN CANCELLED THE WINDS CONTINUE TO BE
GUSTY...SO ANYONE DRIVING THROUGH SACRAMENTO VALLEY AND FOOTHILLS
TODAY SHOULD EXERCISE CAUTION ON THE SLICK WET ROADS.

$$


RCH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 17, 9:30 AM PST, 5 hours 49 minutes earlier.

Area forecast discussion, Dec 17, 9:30 AM PST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 AM PST MON DEC 17 2007

.DISCUSSION...
WATER VAPOR SHOWS SHORTWAVE WHICH BROUGHT STEADY RAIN TO THE VALLEY
OVERNIGHT AND SNOW OVER THE MOUNTAINS HAS SHIFTED TO THE SOUTHEAST
OF THE AREA. A WEAK SECONDARY SHORTWAVE CURRENTLY JUST OFF THE COAST
WILL BRING A CONTINUED CHANCE OF SOME LIGHT RAIN SHOWERS OVER THE
VALLEY THROUGH THE REST OF TODAY. MISTY/FOGGY...OVERCAST CONDITIONS WITH
SOME LIGHT RAIN ARE PRESENT ACROSS THE VALLEY. UPSLOPE FLOW WILL
CONTINUE SNOW SHOWERS OVER THE MOUNTAINS...MAINLY OVER THE WESTERN
SLOPES OF THE SIERRA...WITH 1 TO 3 INCHES OF ADDITIONAL SNOW
ACCUMULATION POSSIBLE THROUGH THIS AFTERNOON. HEAVIER SNOW HAS ENDED
SO WILL ALLOW SNOW AND BLOWING SNOW ADVISORY TO EXPIRE AT 10 AM PST.
SNOW AMOUNTS REPORTED FOR THE AREA INCLUDE 6 INCHES AT THE
ALTA/BAXTER AREA 3700-3900 FEET...1 INCH AT QUINCY 3500 FEET...5 TO
8 INCHES AT SKI RESORTS OVER 6000 FEET...2 INCHES AT DUNSMUIR 2290
FEET. 4 INCHES FELL IN CHESTER AROUND 4500 FEET. A TRACE OF SNOW WAS
REPORTED AT BURNEY AT 3000 FEET...WITH 5 TO 6 INCHES AT 4400 FEET
ELEVATION IN THE BURNEY AREA. A TRACE OF SNOW WAS ALSO REPORTED AT
PACIFIC HOUSE AT 3400 FEET. SNOW RATIOS UP TO 1:20 HAVE BEEN
REPORTED OVER HIGHER ELEVATIONS. SNOW LEVELS SHOULD REMAIN FAIRLY
CONSTANT DURING THE DAY AND INTO THE EVENING...GRADUALLY RAISING A
BIT BY TUESDAY MORNING. AROUND .25 INCHES OF LIQUID FELL IN THE
VALLEY OVERNIGHT...WITH 0.75 TO AN INCH IN THE MOUNTAINS.

STRONGER AND MOISTER SHORTWAVE WILL PUSH IN LATER TODAY AND TONIGHT.
THIS SYSTEM APPEARS TO BE MOVING IN A BIT QUICKER...SO WILL MOVE
BEGINNING OF WINTER STORM WARNINGS UP SEVERAL HOURS. UP TO 3 FEET OF
SNOW POSSIBLE OVER THE HIGHER PASSES. THIS SYSTEM WILL CONTINUE
THROUGHOUT TUESDAY AND GRADUALLY LET UP TUESDAY NIGHT.

&&

.AVIATION...
MTNS WILL REMAIN OBSCD IN CLOUDS AND PRECIPITATION. SNOW LEVELS WILL
GENERALLY RANGE FROM 035 OVER SHASTA COUNTY TO 045 FEET OVER THE
WEST SLOPES OF THE SIERRA NEVADA FOR NEXT 24 HOURS ALTHOUGH SOME
LOWER LEVELS MAY PERSIST THIS MORNING THROUGH ABOUT 19Z. A STRONGER
SYSTEM WILL INCREASE WINDS OVER THE MTNS WITH SW GUSTS UP TO 50KT
OVER THE HIGHER ELEVATIONS. FOR THE VLY CONDITIONS WILL CONTINUE TO
REMAIN IFR THROUGH ABOUT 19Z WITH SOME IMPROVEMENT FOR THE AFTERNOON
HOURS. EXPECT LCL VFR CONDITIONS TO DEVELOP THIS AFTERNOON BUT
MAINLY EXPECT MVFR DUE TO VSBYS ESPECIALLY OVER THE SOUTHERN
SACRAMENTO AND NORTHERN SAN JOAQUIN VLYS. AREAS OF MVFR CIGS MAY
PERSIST AS WELL WELL INTO THE AFTERNOON.

&&

.STO WATCHES/WARNINGS/ADVISORIES...

...WINTER STORM WARNING FROM THIS EVENING THROUGH TUESDAY AFTERNOON
FOR BURNEY BASIN/EASTERN SHASTA COUNTY...MOUNTAINS SOUTHWESTERN
SHASTA COUNTY TO NORTHERN LAKE COUNTY...SHASTA LAKE AREA/NORTHERN
SHASTA COUNTY...THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA AND
WESTERN PLUMAS COUNTY INCLUDING THE LASSEN PARK AREA.

&&
Hazardous weather outlook, Dec 17, 7:00 AM PST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST MON DEC 17 2007

CAZ013>019-063-064-066>069-181500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST MON DEC 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A PACIFIC FRONTAL SYSTEM MOVING THROUGH THE NORTH STATE IS BRINGING
SNOW AND BREEZY WINDS TO THE SIERRA CASCADE RANGE THIS MORNING. THIS
SYSTEM IS EXPECTED TO MOVE EAST OF THE CWA THIS AFTERNOON. ANOTHER
WETTER SYSTEM IS FORECAST TO MOVE THROUGH NORTHERN CALIFORNIA
TONIGHT BRINGING STRONG WINDS AND HEAVY SNOW.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

A WET PACIFIC STORM SYSTEM IS EXPECTED TO BRING HEAVY SNOW TO THE
NORTHERN CALIFORNIA MOUNTAINS WITH 2 FEET OR MORE OF SNOWFALL
POSSIBLE AT THE HIGHEST ELEVATIONS BY TUESDAY NIGHT. GUSTY WINDS ARE
LIKELY WITH THIS SYSTEM AS WELL. MORE WEATHER SYSTEMS ARE POSSIBLE
THURSDAY AND SOMETIME OVER THE WEEKEND.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 4:42 AM PSTWinter Storm WarningSTO38 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.